Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 5, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Mar 16, 2025, 2:57 PM EDT for 6 counties in New York. It was in force for 63 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2025, 2:57 PM EDT (18:57 UTC)
- Expired
- Mar 16, 2025, 4:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 3:02 PM EDT | TSTM WND DMG | Le Roy, NY | Delayed Report. Tree downed onto house on Ward Place in Le Roy, causing minor damage. Time estimated by radar. |
| Mar 16, 3:15 PM EDT | TSTM WND DMG | 1 Wnw North Chili, NY | Tree down on wires. Time estimated by radar. |
| Mar 16, 3:25 PM EDT | TSTM WND DMG | 1 S Greece, NY | Tree down on wires. Time estimated by radar. |
| Mar 16, 3:25 PM EDT | TSTM WND DMG | 3 Sse Churchville, NY | Large tree limb down blocking both lanes of the roadway. Time estimated by radar. |
| Mar 16, 3:27 PM EDT | TSTM WND DMG | Lakeville, NY | Delayed Report. Trees and wires downed in The Town of Lakeville. Time estimated by radar. |
| Mar 16, 3:30 PM EDT | TSTM WND DMG | 1 W Rochester, NY | Tree down blocking roadway. Time estimated by radar. |
| Mar 16, 3:35 PM EDT | TSTM WND DMG | 1 E Rochester, NY | Wires and tree down blocking roadway. Time estimated by radar. |
| Mar 16, 3:44 PM EDT | TSTM WND DMG | 3 Se West Bloomfield, NY | Tree across the roadway with wires down. Time estimated by radar. |
| Mar 16, 3:55 PM EDT | TSTM WND DMG | 2 E Mendon, NY | Tree across roadway. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 1:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 627 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WUUS51 KBUF 161857
SVRBUF
NYC037-051-055-069-073-121-162000-
/O.NEW.KBUF.SV.W.0005.250316T1857Z-250316T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
257 PM EDT Sun Mar 16 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northeastern Wyoming County in western New York...
Northern Livingston County in western New York...
Eastern Orleans County in western New York...
Eastern Genesee County in western New York...
Monroe County in western New York...
Northwestern Ontario County in western New York...
* Until 400 PM EDT.
* At 256 PM EDT, a severe thunderstorm was located near Warsaw, or 14
miles south of Batavia, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Charlotte, Honeoye Falls, East Bethany, Wyoming, Churchville,
Stafford, North Chili, Rochester International Airport, Covington,
and Greece.
This includes the following highways...
Interstate 390 between exits 9 and 12.
Interstate 90 between exits 46 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4282 7812 4340 7804 4338 7774 4328 7754
4331 7743 4284 7745
TIME...MOT...LOC 1856Z 218DEG 36KT 4279 7818
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Reynolds2 follow-up statements
609
WWUS51 KBUF 161932
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
332 PM EDT Sun Mar 16 2025
NYC073-161942-
/O.CAN.KBUF.SV.W.0005.000000T0000Z-250316T2000Z/
Orleans NY-
332 PM EDT Sun Mar 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORLEANS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.
&&
LAT...LON 4283 7801 4339 7795 4338 7774 4328 7754
4331 7743 4284 7745
TIME...MOT...LOC 1932Z 218DEG 50KT 4315 7779
$$
NYC037-051-055-069-121-162000-
/O.CON.KBUF.SV.W.0005.000000T0000Z-250316T2000Z/
Wyoming NY-Livingston NY-Genesee NY-Monroe NY-Ontario NY-
332 PM EDT Sun Mar 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN WYOMING...NORTHERN LIVINGSTON...EASTERN GENESEE...
MONROE AND NORTHWESTERN ONTARIO COUNTIES...
At 332 PM EDT, a severe thunderstorm was located over Spencerport, or
near Chili, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Charlotte, Strong Memorial Hospital, Honeoye Falls, York,
Churchville, Henrietta, Fishers, North Chili, Rochester International
Airport, and Spencerport.
This includes the following highways...
Interstate 390 between exits 9 and 12.
Interstate 90 between exits 46 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4283 7801 4339 7795 4338 7774 4328 7754
4331 7743 4284 7745
TIME...MOT...LOC 1932Z 218DEG 50KT 4315 7779
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Reynolds215
WWUS51 KBUF 161955
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
355 PM EDT Sun Mar 16 2025
NYC037-051-055-069-121-162005-
/O.EXP.KBUF.SV.W.0005.000000T0000Z-250316T2000Z/
Wyoming NY-Livingston NY-Genesee NY-Monroe NY-Ontario NY-
355 PM EDT Sun Mar 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING...
NORTHERN LIVINGSTON...EASTERN GENESEE...MONROE AND NORTHWESTERN
ONTARIO COUNTIES WILL EXPIRE AT 400 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.
&&
LAT...LON 4283 7801 4339 7795 4338 7774 4328 7754
4331 7743 4284 7745
TIME...MOT...LOC 1955Z 218DEG 36KT 4331 7762
$$
ReynoldsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:24 PM EDT, 33 minutes earlier.
Area forecast discussion, Mar 16, 2:24 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
224 PM EDT Sun Mar 16 2025
.SYNOPSIS...
A cold front will sweep across the area from west to east through
early evening. There produce a line of gusty thunderstorms just
ahead of the frontal boundary. High pressure will then bring
dry weather Monday through Wednesday. Monday will be briefly
cooler, then another significant warming trend will develop
through the middle of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
There remains a risk for severe weather through early evening
as a line of thunderstorms moves across the area. Visible
satellite imagery shows there was significant breaks in the
cloud cover across Western NY early this afternoon, which
allowed for an increase in instability. Temperatures have risen
into the 70s at some locations in Western NY, with the potential
for surface based CAPEs to increase to 500 J/kg. There's no
doubt strong winds aloft are in place, with a strong 60-70kt
flow at 850mb resulting in lots of wind shear. This wind shear
supports the risk for convectively driven damaging winds, and
possibly an isolated tornado. Any severe convection would
develop just ahead of a cold frontal boundary which will move
across the area this afternoon through early evening. SPC has
issued a Severe Thunderstorm Watch for Western NY through 7 p.m.
this evening.
Otherwise, a line of showers and thunderstorms will move from
west to east across the areas, ahead of the cold front and along
the leading edge of a mid-level trough. This will bring a
quarter to three-quarters inch of rain for most areas, with
localized amounts to an inch across the Eastern Lake Ontario
region.
In addition to the potential for thunderstorm generated
winds, it will be quite windy this afternoon in the warm sector
ahead of the cold front. A strong 65+ knot low level jet will
cross the eastern Great Lakes in the warm sector, supporting
gusts to 50 mph through late afternoon. The strong winds aloft
will drop off from west to east, with wind advisories in effect
for most of the area through late afternoon to early evening.
Rain will quickly taper off from west to east this evening
following the passage of the cold front. A few more showers may
develop tonight as deeper wrap around moisture arrives and the
weakening mid level trough axis crosses the eastern Great Lakes.
Some upslope enhancement will also develop east of the lakes
tonight. The rain will mix with, and change to wet snow late
tonight and early Monday as colder air moves into the region,
but any accumulation will be minimal.
Monday, any lingering rain/wet snow showers in the morning will end
as the airmass quickly dries. High pressure will build into the
eastern Great Lakes in the afternoon, with skies clearing from west
to east. Temperatures will be much cooler than recent days, with
highs in the upper 30s to near 40 for lower elevations, and mid 30s
for higher terrain.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A narrow trough aligned from eastern New York to the east side of
Florida exits further east into the Atlantic Monday night, broad mid-
level ridging will build east across the Great Lakes Tuesday before
exiting east. The next potent trough over the Rockies will move
northeast across the Mississippi Valley and into the Great Lakes by
Wednesday night.
With the majority of the period will be dominated by the mid-level
ridge and corresponding surface ridge expect mainly dry weather
Monday night into Wednesday night. Outside of this, it will be a
chilly start Monday night as strong radiational cooling will support
temperatures to fall into the 20s across much of the area. Then,
ample warm air advection in southerly flow will support temperatures
to quickly recover into the upper 50s and low 60s Tuesday, and mid
to upper 60s Wednesday. A few 70 degree readings can't be ruled out
Wednesday for the climatologically warmer spots across the Genesee
Valley.
Weakening low pressure associated with the aforementioned mid-level
trough Wednesday night will be sliding northeast across the Great
Lakes into southern Canada. Its associated surface cold front will
then slide east across the central Great Lakes and reach far Western
New York late Wednesday night into Thursday morning.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A large, robust low pressure system centered near the IL/IN border
early Wednesday night will track northeast into Quebec through
Thursday. A strong cyclonically curved jet streak around this system
will dig south along the southern coastline and allow for a thin
ribbon of Gulf-based moisture to surge northward. Coupled with a
period of rapid height falls/DPVA aloft, we can expect another
widespread round of showers ahead of the system's cold front passing
from west to east Thursday. Wind potential remains uncertain as the
track of the sfc low is climatologically favorable for strong gusty
winds, though wind fields aloft and the strength of the low itself
are marginal in supporting a more substantial threat. For now have
bumped up both pre and post-frontal winds over NBM, but will
continue to monitor.
As the system's parent longwave trough becomes increasingly
negatively tilted, the ~990mb sfc low is expected to weaken and give
way to secondary cyclogenesis off the Northeast coast Thursday
night. This will serve to briefly pull a deeper Canadian polar
airmass down across the eastern Great Lakes behind the main cold
front. Sfc temperatures may drop some 20-25 degrees (F) between
Thursday and Thursday night as 850H temps dip to between -10C and
-14C, causing any precipitation to change over to snow Thursday
evening. These temps aloft will also likely be cold enough to
support a lake response, which with a general NW cyclonic flow
directing any accumulating snowfall through Friday southeast of the
lakes. At this range however, too many unknowns regarding how
quickly the airmass dries out and warms up as strong high pressure
builds back in from the west to speculate on potential
accumulations. What is more certain is that Friday will feel
downright wintry with blustery winds and highs only in the 30s.
Brief ridging will slide across the region Saturday with a weak
trough to follow Saturday night through Sunday. Surface ridging
should remain intact through Saturday with the next surface low to
pass northeast across the Great Lakes Sunday, supporting a low
chance for a few showers. Otherwise, temperatures will recover
towards normal for Saturday and Sunday with highs in the mid 40s to
low 50s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A strong mid/upper level trough will cross the eastern Great
Lakes, with a cold front moving from west to east across the
area this afternoon. A line of thunderstorms ahead of this cold
front will move across the area through 23Z. This line has the
potential to produce strong gusty winds, and possibly an
isolated tornado. Fairly confident in the timing in the TAFS
+/- an hour, with the storms impacting any given TAF site for
only 1-2 hours as they move through.
Otherwise, a strong low level jet will continue to cross the
region, supporting wind gusts to 30-40kts through 00Z.
A few scattered showers will redevelop tonight as colder air pours
back into the region, resulting in MVFR to localized IFR cigs
across higher terrain tonight.
Gradual clearing during the day Monday, with cigs improving from
mainly MVFR during the morning to widespread VFR during the
afternoon.
Outlook...
Monday night through Wednesday...Mainly VFR.
Thursday...VFR/MVFR. Showers likely. Windy.
Friday...VFR/MVFR. A chance of snow showers.
&&
.MARINE...
Strong low pressure will pass north and west of the area, with
the trailing cold front sweeping east across the lower Great
Lakes this afternoon. Moderate southerlies will continue today
ahead of the cold front. A brief period of moderate southwest to
west winds will persist late this afternoon and evening behind
the cold front, with Small Craft Advisory conditions into this
evening on both Lake Erie and Lake Ontario. Winds and waves will
gradually subside late tonight through Monday.
&&
.HYDROLOGY...
...FLOODING POSSIBLE EAST OF LAKE ONTARIO STARTING THIS
AFTERNOON...
There has been significant snow melt the past couple days,
causing levels on the Black River and its tributaries to rise.
Snow pack is less widespread, but still significant amount of
SWE up to about 8" remains across higher terrain including the
Tug Hill. Warm weather will continue to cause this snow pack to
melt through this evening. Meanwhile, a strong and moisture
rich system will move through the Great Lakes and Northeast this
afternoon and evening. This will produce an area of convective
rainfall so amounts will vary. Rainfall amounts will likely be
between a half an inch and an inch, and it will come quickly.
How much rain falls will impact the crest levels. With current
forecasts close to flood stage, will monitor how much rain falls
in the Black River Basin.
Otherwise, rain combined with standing water and snow melt may
cause general flooding in portions of Oswego county where deeper
snow pack was in place. Finally, there may be some lingering
ice on creeks and rivers which could produce an ice jam. A Flood
Watch remains in effect through Monday evening.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 8 PM EDT this evening for NYZ001-002-
005>008-010-011.
Wind Advisory until 5 PM EDT this afternoon for NYZ003-004-
012>014-020-021.
Flood Watch through Monday evening for NYZ006>008.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020-
040-041.
Small Craft Advisory until 11 PM EDT this evening for
LOZ030.
Small Craft Advisory until 5 AM EDT Monday for LOZ042>045.
&&
SYNOPSIS...Apffel/Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...EAJ
LONG TERM...EAJ/PP
AVIATION...Apffel/Hitchcock
MARINE...Apffel/Hitchcock
HYDROLOGY...Hitchcock/ApffelHazardous weather outlook, Mar 16, 1:46 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 146 PM EDT Sun Mar 16 2025 NYZ006>008-171800- Oswego-Jefferson-Lewis- 146 PM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-004-012>014-020-021-171800- Monroe-Wayne-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 146 PM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010-011-171800- Niagara-Orleans-Northern Erie-Genesee- 146 PM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-171800- Northern Cayuga- 146 PM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-171800- Chautauqua-Southern Erie- 146 PM EDT Sun Mar 16 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-171800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 146 PM EDT Sun Mar 16 2025 ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-171800- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 146 PM EDT Sun Mar 16 2025 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-043-062-063-171800- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 146 PM EDT Sun Mar 16 2025 ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-171800- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 146 PM EDT Sun Mar 16 2025 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Mar 16, 10:07 AM EDT, 4 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1007 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM Non-Tstm Wnd Gst 3 ENE Dunkirk 42.50N 79.28W
03/16/2025 M66 MPH Chautauqua NY ASOS
ASOS station KDKK Dunkirk Airport.
&&Local storm report, Mar 16, 10:12 AM EDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1012 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Non-Tstm Wnd Dmg 4 WNW Forestville 42.50N 79.24W
03/16/2025 Chautauqua NY Broadcast Media
Wires down.
&&Special weather statement, Mar 16, 1:18 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
118 PM EDT Sun Mar 16 2025
NYZ019-020-161745-
Chautauqua NY-Cattaraugus NY-
118 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CATTARAUGUS AND
CHAUTAUQUA COUNTIES THROUGH 145 PM EDT...
At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lottsville, or 13 miles southwest of Jamestown, moving northeast at
80 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Silver Creek Reservoir, East Randolph, South Dayton, Onoville,
Perrysburg, Ellington, Mayville, Busti, Stow, Long Point State Park,
New Albion, Ellery Center, Jamestown West, Panama, Leon, Randolph,
French Creek, Falconer, Brocton, and Ripley Beach.
This includes the following highways...
Interstate 90 between exits 58 and 61.
Interstate 86 between exits 4 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4244 7950 4253 7939 4259 7919 4262 7917
4261 7911 4257 7914 4257 7911 4254 7906
4253 7900 4248 7896 4245 7892 4244 7892
4245 7890 4244 7888 4200 7886 4200 7976
4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 1718Z 202DEG 72KT 4200 7946
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ReynoldsLocal storm report, Mar 16, 2:57 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
257 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Non-Tstm Wnd Dmg 2 SE Fairport 43.08N 77.42W
03/16/2025 Monroe NY 911 Call Center
Tree through garage roof.
&&
EAJThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:06 AM EDT | High Wind Warning | BUF | Chautauqua, Erie | 11 hr |
| Mar 16, 1:18 PM EDT | Special Weather Statement | BUF | Chautauqua | 27 min |
| Mar 16, 1:22 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 53 min |
| Mar 16, 1:44 PM EDT | Special Marine Warning | BUF | 61 min | |
| Mar 16, 1:49 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 56 min |
| Mar 16, 2:16 PM EDT | Special Marine Warning | BUF | 29 min | |
| Mar 16, 2:19 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 56 min |
| Mar 16, 2:27 PM EDT | Special Marine Warning | BUF | 59 min | |
| Mar 16, 2:37 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston, Ontario, Wyoming | 53 min |
| Mar 16, 3:11 PM EDT | Special Marine Warning | BUF | 64 min | |
| Mar 16, 3:28 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Monroe, Ontario, Wayne | 62 min |
| Mar 16, 4:03 PM EDT | Special Marine Warning | BUF | 57 min | |
| Mar 16, 4:24 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 54 min |
| Mar 16, 4:46 PM EDT | Special Marine Warning | BUF | 35 min | |
| Mar 16, 4:54 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 81 min |
| Mar 16, 5:06 PM EDT | Areal Flood Warning | BUF | Lewis, Oswego | 9 hr |
| Mar 16, 5:24 PM EDT | Tornado Warning | BUF | Jefferson | 22 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.